MAUDE Adverse Event Report: ZIMMER BIOMET, INC. NEXGEN TRABECULAR METAL; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED

ZIMMER BIOMET, INC. NEXGEN TRABECULAR METAL; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED
Catalog Number 00587806535
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Foreign Body In Patient (2687)
Date of Event 09/05/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).E1: full establishment name - (b)(6) medical center.Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that the patient underwent a knee revision approximately two (2) years post-implantation after experiencing a fall that resulted in the post of the nexgen patella fracturing.During the revision, the patella was explanted; however, the fractured peg portion was unable to be removed and remains in the patient.No other patient consequences were reported as a result of the event.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected: b4; b5; d2; g1; g3; g6; h1; h2; h3; h6.Visual inspection of the returned device found the device is fractured.Fracture surface analysis of the trabecular metal patella revealed no evidence of clear artifacts to deduce the mode of failure.The fracture appeared to be excessively smeared, possibly due to post fracture damage.X-rays were reviewed by third party hcp and confirms that the patella is fractured.Review of the device history record identified no related deviations or anomalies during manufacturing.It was reported that the patient fell however the reason for fall is unknown and hence a root cause cannot be determined.This complaint is confirmed via product evaluation and x-ray review.If any further information which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; d2; g1; g3; g6; h1; h2 this follow-up report is being submitted to relay additional information.Upon an internal data review, it was determined that this device was reported under the incorrect manufacturer.This report should be considered void, and the event will be reported under mfr 3005751028.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
NEXGEN TRABECULAR METAL
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key20310322
Report Number0001822565-2024-03079
Device Sequence Number8759273
Product Code JWH
UDI-Device Identifier00889024309814
UDI-Public(01)00889024309814(17)270515(10)65389510
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K011904
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number00587806535
Device Lot Number65389510
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/10/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2024
Supplement Date Received by Manufacturer03/19/2025
03/19/2026
Initial Report FDA Received Date09/26/2024
Supplement Report FDA Received Date03/20/2025
03/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
NI
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale
Patient Weight91 KG